Vitamin B1 and B3 question: Hi, I am seeing... - Cure Parkinson's

Cure Parkinson's

22,288 members23,875 posts

Vitamin B1 and B3 question

louise2Rookery profile image
8 Replies

Hi, I am seeing all the posts about Vitamin B1 and Niacin. I currently take a dopamine agonist mirapexin and a MAOI Selegeline low dose plus vitamin E, CoenzymQ as prescribed by my neurologist. I also recently started taking vitamin D. Could someone advise how much B1 and B3 to try and what time of day, and could it interact with anything I am taking? I also recently tried a week taking probiotic p128 but it made me feel awful and I am convinced symptoms got worse.

8 Replies
park_bear profile image
park_bear

For vitamin B1 here are some places to look for guidance:

Website of Dr. Antonio Costantini and Associates highdosethiamine.org/

Healthunlocked: healthunlocked.com/cure-par...

MBAnderson profile image
MBAnderson

Mayo says, "Recent research suggests that even high doses of CoQ10 don't seem to improve symptoms in people with Parkinson's disease."

mayoclinic.org/drugs-supple...

louise2Rookery profile image
louise2Rookery in reply to MBAnderson

I’ve also read that but my neurologist had already prescribed it and said it’s important - who knows!

MBAnderson profile image
MBAnderson in reply to louise2Rookery

'Who knows' is right. There are many studies supporting both positions re CoQ10.

Mimer profile image
Mimer in reply to MBAnderson

Taking it in combination with creatine seems to increase the odds according to some studies:pubmed.ncbi.nlm.nih.gov/257...

And also for some lucky mice:

ncbi.nlm.nih.gov/pmc/articl...

Kia17 profile image
Kia17

Vitamin B2 or Riboflavin can speed up your MAO enzyme activity and thus Dopamine gets broken more rapidly. B2 is the main Co-factor in breaking down dopamine, serotonin and norepinephrine.As a result of fast MAO activity, more oxidative stress and hydrogen peroxide will be produced which can facilitate more neurodegeneration.

louise2Rookery profile image
louise2Rookery in reply to Kia17

Thankyou can you just explain why you mention B2, is there a link to the B1 and B3 in my question ?

Kia17 profile image
Kia17 in reply to louise2Rookery

Because you are taking MAO inhibitor medication and B2 can reduce its potency, in my opinion. There are loads of info about B3 and B1 in this forum. Just use the search option and you will find valuable information about them.

You may also like...